Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 71, NWS Norman, OK

April 13, 2007Caddo County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 13, 2007, 2:56 AM CDT for Caddo County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2007, 2:56 AM CDT (07:56 UTC)
Expired
Apr 13, 2007, 3:45 AM CDT
In force
49 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Caddo County, OK

The radar

The Norman radar (KTLX), 112 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2007-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2007-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1992 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
595 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 130756
SVROUN
OKC015-130845-
/O.NEW.KOUN.SV.W.0071.070413T0756Z-070413T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
256 AM CDT FRI APR 13 2007

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CADDO COUNTY IN SOUTHWEST OKLAHOMA...

* UNTIL 345 AM CDT

* AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES WEST OF EAKLY...MOVING NORTHEAST AT 
  45 MPH. HAIL UP TO THE SIZE OF QUARTERS IS LIKELY.

* LOCATIONS IN THE WARNING INCLUDE BRIDGEPORT...EAKLY AND HINTON.

TAKE SHELTER FROM THE STORM IN A STURDY BUILDING AND MOVE AWAY FROM
WINDOWS.

LAT...LON 3548 9862 3524 9862 3551 9830 3556 9831
      3556 9852

$$

JAMES
1 follow-up statement
000 
WWUS54 KOUN 130813
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
313 AM CDT FRI APR 13 2007

OKC015-130845-
/O.CON.KOUN.SV.W.0071.000000T0000Z-070413T0845Z/
CADDO OK-
313 AM CDT FRI APR 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR CADDO COUNTY...

AT 313 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 9 MILES NORTHEAST OF EAKLY...MOVING NORTHEAST AT 
45 MPH. NICKEL TO QUARTER SIZE HAIL REMAINS LIKELY.

* LOCATIONS IN THE WARNING INCLUDE BRIDGEPORT...EAKLY AND HINTON.

LAT...LON 3548 9862 3524 9862 3551 9830 3556 9831
      3556 9852

$$

JAMES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 9:35 PM CDT, 5 hours 21 minutes earlier.

Area forecast discussion, Apr 12, 9:35 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
935 PM CDT THU APR 12 2007

.UPDATE...
GRIDS WERE UPDATED TO INCLUDE PREVAILING SHOWERS AND OCCASIONAL THUNDERSTORMS
THE REST OF THE EVENING IN SOUTHWEST AND WEST CENTRAL OK. THE AREA
OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO EXPAND INTO CENTRAL OK
AS THE LOW-LEVEL JET DEVELOPS TONIGHT. TEMPERATURES WERE ADJUSTED
DOWNWARD SLIGHTLY FOR TONIGHT BASED ON OBSERVATIONS PARTICULARLY
IN NORTHWEST OK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  63  46  52  40 /  10  80 100  70
HOBART OK         68  49  54  36 /  20  80  80  40
WICHITA FALLS TX  73  51  70  40 /  20  70  60  30
GAGE OK           53  42  45  32 /  20  90  90  80
PONCA CITY OK     52  41  49  35 /  10  90 100  90
DURANT OK         73  50  63  46 /  10  50 100  80

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99
Hazardous weather outlook, Apr 12, 7:30 PM CDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
730 PM CDT THU APR 12 2007

OKZ004>048-050>052-TXZ083>090-131200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
730 PM CDT THU APR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN NORTH
TEXAS AND WESTERN OKLAHOMA.

LOCATION...
WEST OF A LINE FROM FREEDOM... TO WATONGA...TO WAURIKA...AND
INCLUDES ALL OF WESTERN NORTH TEXAS.

TIMING...
MOST LIKELY AFTER 9 PM.

IMPACTS...
GOLFBALL SIZE HAIL IS THE PRIMARY HAZARD...WITH WINDS TO 65 MPH A
SECONDARY HAZARD.

RECOMMENDED ACTIONS...
NONE.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO INCREASE IN NUMBER AND INTENSITY
OVERNIGHT IN RESPONSE TO THE APPROACH OF AN UPPER LEVEL DISTURBANCE.
COLD MID LEVEL TEMPERATURES WILL COMBINE WITH INCREASING WIND SHEAR
TO SUPPORT THE POTENTIAL FOR ORGANIZED SEVERE STORMS CAPABLE OF
PRODUCING GOLFBALL SIZE HAIL...AND WINDS TO 65 MPH. AVERAGE MOVEMENT
WILL BE TOWARD THE NORTHEAST AT 35 MPH.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.

OTHER HAZARDOUS WEATHER...
LIGHTNING MAY BE UNUSUALLY FREQUENT WITH STRONG TO SEVERE STORMS
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
STRONG TO SEVERE STORMS WITH LARGE HAIL THE PRIMARY HAZARD MAY BE
ONGOING EARLY FRIDAY MAINLY SOUTH OF INTERSTATE 40...WITH THESE
STORMS WEAKENING BY MIDDAY.

CHANCES FOR SEVERE STORMS RESUME LATER IN THE DAY WITH A MODERATE
RISK OF SEVERE STORMS ACROSS SOUTHEAST OKLAHOMA...AND A SLIGHT RISK
OF SEVERE STORMS ACROSS THE REMAINDER OF THE RED RIVER VALLEY...AS A
SURFACE LOW AND DRYLINE MOVE ACROSS THE AREA. SUPERCELLS WILL BE
POSSIBLE...WITH LARGE HAIL...STRAIGHT LINE WINDS...AND TORNADOES
POSSIBLE.

OTHER HAZARDOUS WEATHER...
WINDY AND COLDER WEATHER WILL RETURN TO THE AREA FRIDAY NIGHT WITH
SNOW LIKELY ACROSS NORTHERN OKLAHOMA. REFER TO THE SPECIAL WEATHER
STATEMENT FOR MORE INFORMATION.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.

JAMES

In the hours before

Special weather statement, Apr 13, 12:27 AM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1227 AM CDT FRI APR 13 2007

OKZ033-TXZ083-130545-
HARMON OK-HARDEMAN TX-
1227 AM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND HARMON
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF HOLLIS AT 1227 AM
CDT...MOVING NORTHEAST AT 40 MPH. PEA TO DIME SIZE HAIL AND 50 MPH
WINDS ARE LIKELY.

PEOPLE IN HARDEMAN AND HARMON COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

JAMES
Special weather statement, Apr 13, 12:58 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1258 AM CDT FRI APR 13 2007

OKZ033-034-130615-
GREER OK-HARMON OK-
1258 AM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER AND HARMON COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF MCQUEEN AT
1258 AM CDT...MOVING NORTHEAST AT 45 MPH. PEA TO DIME SIZE
HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN ARE LIKELY.

PEOPLE IN GREER AND HARMON COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

JAMES
Local storm report, Apr 13, 1:19 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
119 AM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     HAIL             1 S MANGUM              34.86N 99.50W
04/13/2007  M1.00 INCH       GREER              OK   EMERGENCY MNGR

            REPORTED BY EMERGENCY MANAGEMENT.

&&

KJ
Local storm report, Apr 13, 1:21 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
121 AM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 AM     HAIL             1 NW MANGUM             34.89N 99.52W
04/13/2007  E1.75 INCH       GREER              OK   EMERGENCY MNGR

            REPORTED WEST OF TOWN ON HIGHWAY 9.

&&

KJ
Local storm report, Apr 13, 1:25 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
125 AM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 AM     HAIL             MANGUM                  34.88N 99.50W
04/13/2007  M0.88 INCH       GREER              OK   STORM CHASER

            HAIL COVERING THE GROUND IN MANGUM

&&

KJ
Special weather statement, Apr 13, 1:56 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
156 AM CDT FRI APR 13 2007

OKZ022-130715-
WASHITA OK-
156 AM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WASHITA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF ROCKY AT 156
AM CDT...MOVING NORTHEAST AT 40 MPH. SMALL HAIL IS LIKELY. A SEVERE
THUNDERSTORM WAS IN KIOWA COUNTY...BETWEEN HOBART AND LONE
WOLF...MOVING NORTHEAST AT 45 MPH. THIS STORM LIKELY CONTAINS
QUARTER TO GOLFBALL SIZE HAIL...AND COULD EVENTUALLY MOVE INTO
SOUTHERN WASHITA COUNTY.

PEOPLE IN WASHITA COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 1:03 AM CDTSevere Thunderstorm WarningOUNGreer27 min
Apr 13, 1:30 AM CDTSevere Thunderstorm WarningOUNGreer, Kiowa45 min
Apr 13, 2:09 AM CDTSevere Thunderstorm WarningOUNWashita51 min
Apr 13, 3:40 AM CDTSevere Thunderstorm WarningOUNCanadian25 min
Apr 13, 3:45 AM CDTSnow AdvisoryOUNAlfalfa, Ellis, Garfield, Grant, Harper, Kay and 4 more27 hr
Apr 13, 3:48 AM CDTSevere Thunderstorm WarningOUNBeckham42 min
Apr 13, 3:55 AM CDTSevere Thunderstorm WarningOUNKingfisher29 min
Apr 13, 4:13 AM CDTSevere Thunderstorm WarningOUNGreer, Harmon47 min
Apr 13, 5:07 AM CDTSevere Thunderstorm WarningOUNJackson, Kiowa38 min
Apr 13, 5:42 AM CDTSevere Thunderstorm WarningOUNKiowa48 min
Apr 13, 7:09 AM CDTSevere Thunderstorm WarningOUNMarshall36 min
Apr 13, 7:14 AM CDTSevere Thunderstorm WarningOUNHarmon46 min
Apr 13, 1:14 PM CDTSevere Thunderstorm WarningOUNSeminole46 min
Apr 13, 4:30 PM CDTSevere Thunderstorm WarningOUNJefferson45 min
Apr 13, 5:15 PM CDTSevere Thunderstorm WarningOUNStephens45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.